Open Access
Translator Disclaimer
November 2013 Complexity of random smooth functions on the high-dimensional sphere
Antonio Auffinger, Gerard Ben Arous
Ann. Probab. 41(6): 4214-4247 (November 2013). DOI: 10.1214/13-AOP862

Abstract

We analyze the landscape of general smooth Gaussian functions on the sphere in dimension $N$, when $N$ is large. We give an explicit formula for the asymptotic complexity of the mean number of critical points of finite and diverging index at any level of energy and for the mean Euler characteristic of level sets. We then find two possible scenarios for the bottom landscape, one that has a layered structure of critical values and a strong correlation between indexes and critical values and another where even at levels below the limiting ground state energy the mean number of local minima is exponentially large. We end the paper by discussing how these results can be interpreted in the language of spin glasses models.

Citation

Download Citation

Antonio Auffinger. Gerard Ben Arous. "Complexity of random smooth functions on the high-dimensional sphere." Ann. Probab. 41 (6) 4214 - 4247, November 2013. https://doi.org/10.1214/13-AOP862

Information

Published: November 2013
First available in Project Euclid: 20 November 2013

zbMATH: 1288.15045
MathSciNet: MR3161473
Digital Object Identifier: 10.1214/13-AOP862

Subjects:
Primary: 15A52, 60G60, 82D30

Rights: Copyright © 2013 Institute of Mathematical Statistics

JOURNAL ARTICLE
34 PAGES


SHARE
Vol.41 • No. 6 • November 2013
Back to Top